Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this snow advisory at Nov 30, 2006, 2:09 PM CST for 4 counties in Wisconsin. It took effect at Dec 1, 2006, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 2:09 PM CST (20:09 UTC)
- In effect from
- Dec 1, 2006, 3:00 AM CST
- Expired
- Dec 1, 2006, 12:28 PM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Nov 30, 1:56 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 30, 1:56 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 156 PM CST THU NOV 30 2006 .DISCUSSION...FCST FOCUS ON WINTER STORM FOR LATE TONIGHT INTO FRIDAY AFTERNOON. HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 11 AM. WATER VAPOR SHOWS A VERY IMPRESSIVE AND VERY INTENSE H5 LOW CIRCULATION OVER THE RED RIVER VALLEY OF THE OK/TX BORDER. THIS SYSTEM HAS HAD THUNDER ASSOCIATED WITH IT ACROSS NCNTRL TX...BUT THE LIGHTNING TREND HAS BEEN DIMINISHING. DRY...COLD AIR PUMPING INTO THE FORECAST AREA THIS AFTERNOON...HIGH CLOUDS LINGER ONLY IN THE EAST. THE H5 LOW TAKES A TURN NE OVERNIGHT AND ROCKETS INTO THE EASTERN GREAT LAKES DURING AN 18 HOUR PERIOD BEGINNING AT 06Z TONIGHT. THE DYNAMICS WITH THIS STORM ARE INTENSE AND THE MOISTURE IS ABUNDANT. THE 12Z MODEL GUIDANCE HAS RAISED CONFIDENCE THAT THE SOUTHEAST WILL GET HIT VERY HARD LATE TONIGHT AND FRIDAY MORNING. THE GFS HAS SHIFTED A BIT FARTHER NORTH. THIS MAY BE IN RESPONSE TO AN INFLUENTIAL PULL FROM A STRONG LOW DROPPING SOUTH FROM LAKE WINNIPEG AREA OF CANADA. THE WARM LAKES THIS TIME OF YEAR DO SEEM TO HAVE A TENDENCY TO PULL THESE SYSTEMS FARTHER NORTH THAN EXPECTED AS WELL. THE UPR LEVEL JET DOES SHOW SOME COUPLING POTENTIAL WITH AN UPPER DIVERGENCE BULLSEYE COVERING THE CWA FRIDAY MORNING. THE AVAILABLE DEEP UVV FROM THE AGEO CIRCULATION IS TIMED VERY NICELY WITH OTHER FEATURES. THE NAM IS FAVORED MORE THAN THE GFS AND MOSTLY DUE TO HOW THE GFS APPEARS TO HAVE TOO MUCH QPF ACROSS THE WRN CWA AFTER 12Z FRI. THIS DOESN/T SEEM VERY LIKELY GIVEN THE TIGHT GRADIENT OF THE DYNAMICS AND THE DRY AIR ENTRAINMENT FROM THE NORTH. DWPNTS ARE CURRENTLY RUNNING IN THE SINGLE DIGITS IN THE WRN CWA. THE BEST FRONTOGENESIS...Q-VECTOR CONVERGENCE AND ISENTROPIC LIFT/MOISTURE IS LIMITED TO THE SE WITH A TIGHT GRADIENT TO THE NW. HERE IS THE CAVEAT...THE GFS CAN/T BE RULED OUT COMPLETELY. THE LOW DROPPING INTO THE NRN PLAINS DOES APPEAR TO PULL THE H5 DEFORMATION ZONE FARTHER TO THE NW INTO WI. THERE IS EVIDENCE OF A TROWL AT H6 PUSHING INTO THE WRN CWA FRIDAY MORNING THAT MAY PRODUCE SOME FOCUSED FRONTOGENESIS DEEPER INTO THE CWA THAN EXPECTED. BUT IN THE END...THE DRY AIR WILL BE TOUGH TO OVERCOME AND WILL KEEP THE BEST SNOWS FARTHER TO THE EAST. THIS WILL HAVE TO BE WATCHED CAREFULLY. COMING UP WITH SNOW AMOUNTS IS DIFFICULT. THE GARCIA METHOD WOULD PUT AVERAGE MIXING RATIOS IN THE 2.5 TO 3 G/KG AREA. BUT THERE IS LIKELY GOING TO BE A LAKE COMPONENT THAT WILL BRING ADDITIONAL MOISTURE TO THE FAR SOUTHEAST. DELTA-TS ARE ABOUT 12 TO 13 DEG C. ALSO GIVEN THE STRONG DYNAMICS...THE POTENTIAL FOR SOME CONVECTIVE SNOW LOOKS VERY REAL. BOTH THE GFS AND THE NAM ARE PAINTING ABOUT 1 TO 1.1 INCHES OF QPF ACROSS SRN MILAUKEE/RACINE/KENOSHA AND ERN WALWORTH COUNTIES. WITH AN 11 TO 1 RATIO /POSSIBLY BETTER GIVEN COLD AIR/ THAT WOULD TRANSLATE TO 10 TO 14 INCHES. WE ARE ALSO LOOKING AT EASTERLY WINDS SHIFTING TO NORTH DURING THE MORNING BLOWING 20 TO 30 MPH WITH GUSTS TO 35 MAYBE 40 MPH. NEAR WHITEOUT CONDITIONS ARE POSSIBLE IN THE SOUTHEAST. WILL TAPER THE SNOW AMOUNTS OFF TO THE NORTH AND WEST PRETTY QUICKLY. WILL TIER THE WINTER STORM WARNING WITH A SNOW ADVISORY FOR ABOUT 3 TO 5 INCHES. EXTENDED FORECAST LOOKS FAIRLY QUIET AND COLDER THAN WE/RE USED TOO. && .MKX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ051-WIZ058- WIZ063-WIZ068. WINTER STORM WARNING FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ052- WIZ059-WIZ060-WIZ064-WIZ065-WIZ066-WIZ069-WIZ070-WIZ071-WIZ072. && DAVIS
Hazardous weather outlook, Nov 30, 4:21 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 421 AM CST THU NOV 30 2006 WIZ046-047-051-052-056>060-062>072-011030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 421 AM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST WISCONSIN FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST WISCONSIN THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE REQUESTED LATE TONIGHT THROUGH FRIDAY. LMZ643>646-665-011030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 421 AM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE TONIGHT. A GALE WARNING GOES INTO EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WARNING IS IN EFFECT FRIDAY MORNING. A SMALL CRAFT ADVISORY IS THEN IN EFFECT THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY THROUGH MONDAY. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:43 PM CST | Winter Storm Watch | MKX | Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 4 more | 17 hr |
| Nov 30, 2:09 PM CST | Winter Storm Warning | MKX | Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 4 more | 24 hr |
Nearby
Snow Advisories in Wisconsin, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.